Pennsylvania, 2021Flash Flooding and Hail in Pennsylvania, July 17 to 18, 2021
July 17 to 18, 2021 · NWS CTP · 29 events in 14 counties and zones
Scattered showers and thunderstorms develop during the early afternoon hours of July 17, 2021 across western Pennsylvania and in the Lower Susquehanna Valley in an anomalously humid airmass ahead of an approaching cold front. The storms over the Lower Susquehanna Valley developed on a weak boundary in a high CAPE environment, and produced sporadic wind damage before moving to the east.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $57,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms develop during the early afternoon hours of July 17, 2021 across western Pennsylvania and in the Lower Susquehanna Valley in an anomalously humid airmass ahead of an approaching cold front. The storms over the Lower Susquehanna Valley developed on a weak boundary in a high CAPE environment, and produced sporadic wind damage before moving to the east. The storms over western Pennsylvania eventually congealed into a broken line that progressed eastward across central Pennsylvania and had imbedded regions of damaging winds and very heavy rain. One hail report was received from beneath a particularly tall cell that developed over Blue Mountain just west of Marysville in Perry County. Flash flooding from these storms was reported across McKean, Dauphin and Tioga Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 17, 12:43 PM EST, 24 minutes earlier.
Area forecast discussion, Jul 17, 12:43 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service State College PA
143 PM EDT Sat Jul 17 2021
.SYNOPSIS...
Low pressure over northern Ohio will move east-northeast
today along a nearly stationary frontal boundary, and
bring widespread showers and thunderstorms, some of which will
be capable of producing localized strong wind gusts and flash
flooding.
Drier air should push south into the northern part of the
Commonwealth on Sunday, though scattered to numerous showers
are likely to persist during the morning hours across the Lower
Susquehanna Valley.
A slow moving upper trough is likely to linger over the area
into much of next week, bringing overall drier conditions and a
reprieve from excessive humidity.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A nearly stationary frontal boundary stretching from the I-90
corridor in Central NY to Lake Erie and Northern Ohio will be
the pathway for a few waves of low pressure to move northeast
along.
The most organized areas of low pressure will be located across
NW PA and the Central Susq Valley early this evening. Numerous
showers and thunderstorms, some containing torrential rain and
gusty wind will expand across the northern half of PA cover a
fairly large percentage of the CWA this afternoon.
SPC has upgraded the prev TSTM risk to SLGT across much of the
eastern half of PA while WPC paints a slight risk of ERO over
most of the CWA (Except for the far West) with a MDT risk over
the NE corner of the CWA.
Precipitable water values around 2 inches will mean another day
of potential flash flooding from training TSRA that could easily
dump 2-3 inches within less than an hour (similar to
Friday across portions of the Middle Susq Valley and North-
Central Mtns. A Flash Flood Watch remains in effect across our
Northern Mtns and portions of our eastern CWA, where low FFG
values and the potential for locally very heavy rain remain the
greatest.
Apparent Temps will once again tickle the 100F mark in some
locations for an hour or two this afternoon across primarily
Lancaster and York counties. However, right around the time of
the short peak in heat indices, we should see the cooling
effects of TSRA begin, thanks to SREF Capes reaching around
2000 j/kg.
Slow moving front across northern PA and sfc low consolidating
near KBFD this evening will keep showers and scattered very heavy
rain producing TSRA going with the threat for Flash Flooding
until late evening (Per the Flash Flood Watch expiration time at
02Z Sunday).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
After an evening maximum in intensity and coverage of
showers/TSRA, the SFC low moves NE and pushes its trailing
cold front southeast across the region and south of the Mason
Dixon line by early Sunday. Showers linger into Sunday morning
behind the frontal passage across the SE half of the state, but
the heavy rain threat should be over by then.
Low temps early Sunday will be more refreshing in the upper 50s
to lower 60s across the Northern Mtns. However, readings will
stay rather muggy, only dipping into the mid 60s and lower 70s
in the Central and SE zones.
After a rather extensive and thick layer of post cold frontal
strato cu, cloud base swill gradually lift and break up a bit in
the afternoon with sfc dewpoints becoming more comfortable in
the upper 50s (North and West) to low and mid 60s (Susq Valley).
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Persistent upper level troughing with a mean west-northwest flow
aloft will bring a series of cold fronts through central PA next
week. Timing of these fronts is uncertain with max POPs weighted
toward the afternoon and evening hours. Each front will be
accompanied by scattered showers and t-storms, confined more
to the NW half of CWA, but with much lower PWATs (available
deep moisture) we expect the probability of heavy rainfall to
remain low. CPC outlooks tilt the odds toward below average
rainfall and below normal temperatures beyond midweek. SPC has
noted that the overall speed of the flow aloft associated with
the broad upper troughing is fcst to remain rather weak. The
weak flow combined with lack of well- defined shortwave troughs
and differences with frontal timing favors a low predictability
for severe weather. Lastly, we were keen to utilize a 50/50
weighting of NBM with the consensus multi-model blend which
trends daytime temps closer to or just below seasonal averages
through midweek.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Low vis and cigs likely overnight with FG and BR at IPT and
BFD, with patchy fog possible elsewhere.
More showers and storms expected tomorrow with restrictions in
+TSRA.
Outlook...
Sat...Restrictions in SHRA/TSRA
Sun...Showers gradually sag southeast, reductions possible.
Mon-WED...Isolated to scattered P.M. showers/t-storms.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 10 PM EDT this evening for PAZ004>006-
010>012-037-041-042-045-046-051>053-058.
&&
SYNOPSIS...Guseman/Lambert
NEAR TERM...Guseman/Lambert
SHORT TERM...Guseman/Lambert
LONG TERM...Guseman/Steinbugl/RXR
AVIATION...Gartner/Wagner
Hazardous weather outlook, Jul 17, 12:18 PM EST, 49 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
118 PM EDT Sat Jul 17 2021
PAZ004-005-010-181730-
Warren-McKean-Elk-
118 PM EDT Sat Jul 17 2021
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ017>019-024>028-033>036-049-050-056-057-059-063>066-181730-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-
Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Union-Snyder-Perry-
Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
118 PM EDT Sat Jul 17 2021
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ006-011-012-037-041-042-045-046-051>053-058-181730-
Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Montour-Northumberland-Columbia-
Schuylkill-
118 PM EDT Sat Jul 17 2021
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jul 17, 9:23 AM EST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service State College PA
1023 AM EDT Sat Jul 17 2021
PAZ004-005-171500-
McKean PA-Warren PA-
1023 AM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND WARREN
COUNTIES UNTIL 1100 AM EDT...
At 1022 AM EDT, Doppler radar indicated a strong thunderstorm near
Sheffield, moving northeast at 55 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Sheffield, Wetmore, Ludlow, Marshburg, Westline, Kinzua Dam and
Bradford Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4178 7860 4162 7901 4163 7919 4168 7922
4199 7880
TIME...MOT...LOC 1422Z 231DEG 48KT 4170 7910
EvanegoSpecial weather statement, Jul 17, 11:35 AM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service State College PA
1235 PM EDT Sat Jul 17 2021
PAZ005-006-171715-
McKean PA-Potter PA-
1235 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN AND POTTER
COUNTIES UNTIL 115 PM EDT...
At 1235 PM EDT, Doppler radar indicated a strong thunderstorm over
Crosby, moving northeast at 30 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Coudersport, Port Allegany, Smethport, Roulette, Crosby and Oswayo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4178 7786 4169 7842 4180 7848 4199 7809
TIME...MOT...LOC 1635Z 239DEG 28KT 4174 7839
Evanego
Special weather statement, Jul 17, 12:23 PM EST, 44 minutes before
Special Weather Statement
National Weather Service State College PA
123 PM EDT Sat Jul 17 2021
PAZ012-171800-
Northern Clinton PA-
123 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN CLINTON COUNTY
UNTIL 200 PM EDT...
At 123 PM EDT, Doppler radar indicated a strong thunderstorm over
Westport, moving northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Renovo, South Renovo, Westport and Hyner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4133 7755 4122 7787 4130 7792 4148 7768
TIME...MOT...LOC 1723Z 229DEG 24KT 4128 7785
Evanego
Special weather statement, Jul 17, 12:33 PM EST, 34 minutes before
Special Weather Statement
National Weather Service State College PA
133 PM EDT Sat Jul 17 2021
PAZ065-066-171800-
Lancaster PA-York PA-
133 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND YORK
COUNTIES UNTIL 200 PM EDT...
At 133 PM EDT, Doppler radar indicated a strong thunderstorm over
Marietta, moving northeast at 15 mph.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Lancaster, Columbia, Millersville, Mount Joy, Manheim, East
Petersburg, Stonybrook-Wilshire, Salunga-Landisville, Maytown,
Mountville, Hallam, Marietta, Wrightsville, Yorklyn, Rheems,
Washington Boro and Franklin And Marshall College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4005 7666 4023 7641 4001 7624 3999 7664
TIME...MOT...LOC 1733Z 242DEG 13KT 4005 7656
Evanego
Event by event
23 thunderstorm wind, 4 flash flood, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Lancaster
- When
- July 17, 1:07 PM EST
- Where
- Lancaster County, 1.73 mi ESE of Letort
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Utility Company
- Coordinates
- 39.970, -76.390
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Manor Township.
Thunderstorm Wind, Lancaster
- When
- July 17, 1:11 PM EST
- Where
- Lancaster County, 1.71 mi WNW of Millersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 40.009, -76.380
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near Millersville.
Hail, Lancaster
- When
- July 17, 1:48 PM EST
- Where
- Lancaster County, 0.87 mi SE of Witmer
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 40.040, -76.190
A severe thunderstorm produced quarter-sized hail in Bird-in-Hand.
Flash Flood, McKean
- When
- July 17, 1:51 PM EST to 4:00 PM EST
- Where
- McKean County, 1.34 mi W of Port Allegany to 0.64 mi SSW of Port Allegany
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.823, -78.306
Flash flooding of several roads in the Port Allegheny area. A building collapse was also reported from a wash out.
Thunderstorm Wind, Lebanon
- When
- July 17, 1:58 PM EST
- Where
- Lebanon County, 0.92 mi SE of Greble
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.421, -76.337
A severe thunderstorm producing winds estimated near 60 mph knocked down trees on wires in Jackson Township north of Myerstown.
Thunderstorm Wind, Schuylkill
- When
- July 17, 2:23 PM EST
- Where
- Schuylkill County, 1.41 mi WSW of Friedensburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.591, -76.254
A severe thunderstorm producing winds estimated near 60 mph knocked down trees on Moyers Station Road near Friedensburg.
Thunderstorm Wind, Clearfield
- When
- July 17, 2:38 PM EST
- Where
- Clearfield County, 1.12 mi ESE of Lumber City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.922, -78.561
A severe thunderstorm producing winds estimated near 60 mph knocked down trees across Lumber City Road, blocking both lanes.
Thunderstorm Wind, Clearfield
- When
- July 17, 2:40 PM EST
- Where
- Clearfield County, 0.52 mi W of Stonach
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.970, -78.590
A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Grampian.
Thunderstorm Wind, Lancaster
- When
- July 17, 2:53 PM EST
- Where
- Lancaster County, 0.61 mi SSW of Gordonville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.011, -76.133
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Paradise.
Flash Flood, Tioga
- When
- July 17, 3:15 PM EST to 6:15 PM EST
- Where
- Tioga County, 2.61 mi NNW of Asaph to 0.69 mi SE of Jobs Corners
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 41.803, -77.444
Flash flooding brought water over several roadways. In Roseville, Roseville Avenue to Dewalt Road was closed.
Thunderstorm Wind, Mifflin
- When
- July 17, 3:40 PM EST
- Where
- Mifflin County, 1.24 mi NNW of Lewistown Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.586, -77.641
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in multiple locations west of Lewistown.
Thunderstorm Wind, Mifflin
- When
- July 17, 3:43 PM EST
- Where
- Mifflin County, 1.88 mi NW of Maitland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.650, -77.524
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires east of Burnham.
Thunderstorm Wind, Columbia
- When
- July 17, 3:45 PM EST
- Where
- Columbia County, 0.15 mi NNW of Shumans
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.952, -76.301
A severe thunderstorm producing winds estimated near 60 mph damaged trees near Shumans.
Thunderstorm Wind, Clinton
- When
- July 17, 4:03 PM EST
- Where
- Clinton County, 1.46 mi NW of Beech Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.093, -77.622
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Monument-Orviston Road in Liberty Township.
Thunderstorm Wind, Clinton
- When
- July 17, 4:10 PM EST
- Where
- Clinton County, 1.01 mi E of Flemington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.132, -77.461
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Bellefonte Avenue in Lock Haven.
Thunderstorm Wind, Clinton
- When
- July 17, 4:13 PM EST
- Where
- Clinton County, 0.39 mi SSE of Lockport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.145, -77.447
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Brewery Hollow Road west of Dunnstown.
Thunderstorm Wind, Northumberland
- When
- July 17, 4:38 PM EST
- Where
- Northumberland County, 1.55 mi E of Milton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.020, -76.840
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a home in Milton.
Thunderstorm Wind, Northumberland
- When
- July 17, 4:40 PM EST
- Where
- Northumberland County, 3.01 mi NNW of Potts Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.017, -76.810
A severe thunderstorm producing winds estimated near 60 mph blew a portion of a barn roof off on North Ridge Road east of Milton.
Thunderstorm Wind, Perry
- When
- July 17, 4:45 PM EST
- Where
- Perry County, 2.73 mi SW of Duncannon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.354, -77.059
A severe thunderstorm producing winds estimated near 60 mph knocked down trees along Watts Drive to the south of Duncannon.
Thunderstorm Wind, Northumberland
- When
- July 17, 5:15 PM EST
- Where
- Northumberland County, 0.49 mi E of Keiser
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.799, -76.461
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Kulpmont.
Thunderstorm Wind, Adams
- When
- July 17, 5:16 PM EST
- Where
- Adams County, 1.48 mi SSW of Fairfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.760, -77.380
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in multiple locations between Carroll Valley and Fairfield.
Hail, Perry
- When
- July 17, 5:21 PM EST
- Where
- Perry County, 0.12 mi NW of Cove
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.351, -77.002
A severe thunderstorm produced half dollar sized hail northwest of Marysville.
Thunderstorm Wind, Columbia
- When
- July 17, 5:23 PM EST
- Where
- Columbia County, 1.24 mi NNE of Pine Summit
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.197, -76.521
A severe thunderstorm producing winds estimated near 60 mph knocked down trees near the intersection of Route 42 and Wintersteen School Road.
Thunderstorm Wind, Lycoming
- When
- July 17, 5:26 PM EST
- Where
- Lycoming County, 1.48 mi NE of Richards Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.263, -76.478
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Route 118.
Thunderstorm Wind, Northumberland
- When
- July 17, 5:28 PM EST
- Where
- Northumberland County, 2.98 mi SSE of Mc Ewensville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.038, -76.815
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires and uprooted some trees east of Milton.
Thunderstorm Wind, Perry
- When
- July 17, 5:30 PM EST
- Where
- Perry County, 1.87 mi N of Montgomery Ferry
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.527, -76.986
A severe thunderstorm producing winds estimated near 60 mph knocked down a large tree onto the right lane of Route 11 near Cherry Road.
Flash Flood, Dauphin
- When
- July 17, 5:34 PM EST to 8:00 PM EST
- Where
- Dauphin County, 2.06 mi N of Lenkerville to 1.07 mi E of Mc Clellan
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.559, -76.978
Flash flooding resulted in water over multiple roads in Millersburg.
Thunderstorm Wind, Dauphin
- When
- July 17, 6:00 PM EST
- Where
- Dauphin County, 1.7 mi SE of Charlton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 40.315, -76.754
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Devonshire Heights Road in West Hanover Township.
Flash Flood, Tioga
- When
- July 18, 1:20 AM EST to 3:30 AM EST
- Where
- Tioga County, 2.81 mi S of Philips to 2.7 mi SSE of Philips
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 41.890, -77.470
Flash flooding brought water and trees across the intersection of State Route 249 and Hollenbaugh Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in California, July 17 to 21, 20211 death · $115,000 · 7 events
- Lightning Strike in Florida, July 17, 20211 death · 1 event
- Flash Flooding and Flooding in New Hampshire, July 17 to 19, 2021$2.9 million · 15 events
- Hail and Damaging Winds in Maryland, July 17, 2021$718,000 · 1 in hail · 21 events
- Flash Flooding in Vermont, July 17, 2021$500,000 · 2 events
- Flash Flooding and Debris Flow in Arizona, July 17 to 21, 2021$301,000 · 57 kt wind · 11 events
- Flash Flooding and Flooding in Massachusetts, July 17 to 18, 2021$118,000 · 1.25 in hail · 28 events
- Damaging Winds in Virginia, July 17, 2021$118,000 · 65 kt wind · 15 events
- Flash Flood in Pennsylvania, July 17, 2021$200,000 · 1 event
- Flash Flood and Damaging Winds in Pennsylvania, July 17, 2021$125,000 · 50 kt wind · 7 events
- Flash Flooding in New York, July 17, 2021$102,000 · 7 events
- Tornado and Flash Flooding in Connecticut, July 17 to 18, 2021$73,000 · EF0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966317, 966318, 965888, 971594, 966322, 966327, 966320, 966321, 966323, 971595, 966326, 966325, 966341, 966330, 966331, 966329, 966352, 966350, 967135, 966334, 966337, 965890, 966345, 966343, 966332, 966339, 971597, 966349, 971598.